Hail, Pierce
- When
- September 15, 3:35 PM CST
- Where
- Pierce County, 0.69 mi S of Pierce
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.190, -97.530
A line of thunderstorms, a few severe, dropped southeast from a little north of Norfolk into the Omaha area before weakening. 5 inches in diameter and wind gusts of 60 to 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A line of thunderstorms, a few severe, dropped southeast from a little north of Norfolk into the Omaha area before weakening. The stronger storms contained hail up to 1.5 inches in diameter and wind gusts of 60 to 65 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 15, 1:36 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 236 PM CDT WED SEP 15 2010 .DISCUSSION... COLD FRONT APPROACHING NORTHWEST PARTS OF THE FORECAST AREA AT 19Z WITH TWO CLUSTERS OF STORMS IN THE REGION. FIRST WAS LOCATED OVER EASTERN SOUTH DAKOTA WITH NEW STORMS STARTING TO DEVELOP ALONG THE FRONT INTO NORTH CENTRAL NEBRASKA. SECOND GROUP WAS OVER NORTHEAST KANSAS INTO MISSOURI. EXPECT SOME CONTINUED DEVELOPMENT ALONG THE FRONT AS IT PUSHES EAST TOWARDS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. BY THE BEGINNING OF THE FORECAST PERIOD THIS EVENING FRONT SHOULD EXTEND FROM SOUTHWEST MINNESOTA THROUGH SOUTHEAST NEBRASKA PROVIDING SOUTHWEST IOWA WITH BEST CHANCE OF STORMS EARLY THIS EVENING BEFORE SYSTEM MOVES EAST OF THE AREA MID EVENING. HIGH PRESSURE MOVES INTO THE REGION ON THURSDAY BUT NEXT COLD FRONT APPROACHES THE AREA BY FRIDAY MORNING THEN STALLS NEAR THE KANSAS NEBRASKA BORDER FRIDAY NIGHT INTO THE WEEKEND FOR A PROLONGED CHANCE OF THUNDERSTORMS. TEMPERATURES BECOME THE PRIMARY CHALLENGE DURING THIS TIME DEPENDING ON EXACTLY WHERE FRONT ENDS UP WITH POTENTIAL FOR QUITE A CONTRAST IN TEMPERATURES ACROSS THE AREA. SIMILAR PATTERN CONTINUES IN THE EXTENDED PERIOD AS AREA REMAINS ON THE SOUTHERN EDGE OF STRONGER UPPER LEVEL FLOW. THIS GIVES A CHANCE OF MORE SHOWERS AND THUNDERSTORMS AS STRONGER ENERGY MOVES THROUGH THE MEAN FLOW ALTERNATING BETWEEN PERIODS OF WARM AND COLD ADVECTION. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS MAIN AVN ISSUE IS POSSIBLE MVFR VSBYS SETTLING IN OVER ALL TERMINALS BTWN 16/10Z-14Z IN RESPONSE TO SFC HIGH ENVELOPING THE CNTRL PLAINS. OTHERWISE...VFR CONDITIONS WILL PREVAIL DURING THE FCST PD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 AM CDT WED SEP 15 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1155 AM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON MAIN FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 413 PM CDT WED SEP 15 2010 NEZ016-017-152145- ANTELOPE NE-PIERCE NE- 413 PM CDT WED SEP 15 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN ANTELOPE AND SOUTHERN PIERCE COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF PLAINVIEW...OR 26 MILES NORTHWEST OF NORFOLK...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PIERCE... HADAR... FOSTER... WILLOW CREEK STATE RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BOUSTEAD
The Omaha radar (KOAX), 137 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at close to 65 mph downed several trees and power lines in the Fremont area, causing loss of power to 90 to 100 people.
Reported on Highway 275 a little north of Valley.
Thunderstorm winds estimated at 60 mph were accompanied by quarter-size hail in the Elkhorn area.
Thunderstorm winds estimated at 60 mph were accompanied by quarter-size hail in the Elkhorn area.
Reported near 90th and Dodge.
Thunderstorm wind gusts were estimated at 60 mph from near 156th and Maple to around 150th and Blondo Streets in west Omaha. The winds uprooted a large tree near 156th and Maple and caused other minor tree damage in the area. Pea-size and slightly larger hail accompanied the strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250460, 250463, 250461, 250464, 250465, 250462, 250466.